MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TOXOPLASMA G (TOXO G) ASSAY; TOXOPLASMA GONDII IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TOXOPLASMA G (TOXO G) ASSAY; TOXOPLASMA GONDII IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant toxoplasma g (toxo g) results is unknown.Siemens healthcare diagnostics is investigating.The instructions for use (ifu) states in the limitations section: "in geographic regions that have an apparent low prevalence of toxoplasma igg in asymptomatic populations, the positive predictive value of any assay is reduced due to the increased possibility that a positive result is actually falsely positive.As with all in vitro diagnostic assays, each laboratory should determine its own reference range(s) for the diagnostic evaluation of patient results.".
 
Event or Problem Description
The customer observed discordant toxoplasma igg (toxo g) results between the advia centaur xp and an alternate method and a previous result on the advia centaur xp.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant toxoplasma g results.
 
Additional Manufacturer Narrative
Filed on august 3, 2020 reporting the customer observed discordant toxoplasma igg (toxo g) results between the advia centaur xp and an alternate method and a previous result on the advia centaur xp.On september 26, 2020: siemens has completed an internal study on atellica im system for toxoplasma igg (toxo g) assay.During the study toxo g reagent lots 258, 260 and 262 were used.Toxo g reagent lot 252 expired on august 9th, 2020 and was relabeled to lot 997.Results generated with lot 997 were solely for informational purposes.Aim toxo g lot 252 is the same as advia centaur lot 253, aim lot 258 is the same as 259, aim lot 260 is the same as lot 261 and aim lot 262 is the same as lot 263.The reagent components are the same, hence a similar trend in the study results is expected to be produced with advia centaur lots.Fifty (50) normal patient samples obtained by siemens and fifty (50) patient samples from france were tested in replicates of 3 (n=3).The final interpretation was the same for all 50 samples from france and for 49/50 samples from siemens.One of the samples from siemens was reported reactive with lots 997, 258 and 260 and equivocal with lot 262.This is a cut off sample (10.0 iu/ml) and recovery was within acceptable precision at that level.Siemens continues to assess what additional information is required.
 
Additional Manufacturer Narrative
Mdr 1219913-2020-00188 was filed on august 3, 2020 reporting the customer observed discordant toxoplasma igg (toxo g) results between the advia centaur xp and an alternate method and a previous result on the advia centaur xp.Mdr 1219913-2020-00188 supplemental report 1 was filed on october 2, 2020 with additional information.November 10, 2020 - additional information.There was insufficient sample volume available of the initial sample to be sent in for further evaluation.The sample was not tested for the presence of heterophilic antibodies.Based on the information provided there could be some type of interferent specific in the patient sample that produced the repeated false reactive toxo g results.Interference may not necessarily be due to an interfering antibody but may be due to other exogenous interferences such as drugs, nutritional supplements and/or herbal medicine in the blood.Based on the available information advia centaur xp toxoplasma igg lot 061261 is performing as intended and a product performance issue has not been identified.No further investigation is required.

Brand Name
ADVIA CENTAUR XP TOXOPLASMA G (TOXO G) ASSAY
Common Device Name
TOXOPLASMA GONDII IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown, ny
MDR Report Key10359669
Report Number1219913-2020-00188
Device Sequence Number971642
Product Code LGD
UDI-Device Identifier00630414208459
UDI-Public00630414208459
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K102681
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2021
Device Model NumberN/A
Device Catalogue Number10310321
Device Lot Number261
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer09/26/2020
11/10/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date10/02/2020
11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR